Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 6(1); 2008 > Article
Status Epilepticus as a Benzodiazepine withdrawal syndrome
Young-Min Oh, Kyoung-Ho Choi
Journal of The Korean Society of Clinical Toxicology 2008;6(1):45-48
DOI: https://doi.org/
Published online: June 30, 2008
  • 77 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, Catholic University of Korea
2Department of Emergency Medicine, College of Medicine, Catholic University of Korea

A 57-year-old man was transferred to our emergency department with decreased mental status after organophosphate intoxication. He had a four year history of benzodiazepine and hypnotic medication use for chronic insomnia and a depressive mood disorder. He had no previous history of seizures, diabetes mellitus, and hypertension. By hospital day 5, the patient was noted to be awake and to have repetitive jerking movements involving the left upper extremity, and appeared apathetic, depressed and less responsive to external stimuli. A benzodiazepine withdrawal syndrome was subsequently apparent when he developed several generalized tonic clonic seizures and status epilepticus. Using a continuous midazolam intravenous infusion, we successfully controlled the refractory seizure without complications. We present a rare case of status epilepticus from a benzodiazepine withdrawal that developed during the treatment for organophosphate intoxication.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology